Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 26, 2019, 4:39 PM MDT for Larimer County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2019, 4:39 PM MDT (22:39 UTC)
- Expired
- Apr 26, 2019, 5:19 PM MDT
- In force
- 40 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 49 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WUUS55 KBOU 262239 SVRBOU COC069-262330- /O.NEW.KBOU.SV.W.0002.190426T2239Z-190426T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 439 PM MDT Fri Apr 26 2019 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... Northeastern Larimer County in north central Colorado... * Until 530 PM MDT. * At 439 PM MDT, a severe thunderstorm was located 6 miles northwest of Red Feather Lakes, or 29 miles south of Laramie, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Virginia Dale, Cherokee Park and Red Feather Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4100 10506 4093 10499 4077 10570 4099 10577 TIME...MOT...LOC 2239Z 260DEG 39KT 4089 10564 HAIL...<.75IN WIND...60MPH $$ BARJENBRUCH
2 follow-up statements
577 WWUS55 KBOU 262304 SVSBOU Severe Weather Statement National Weather Service Denver CO 504 PM MDT Fri Apr 26 2019 COC069-262330- /O.CON.KBOU.SV.W.0002.000000T0000Z-190426T2330Z/ Larimer CO- 504 PM MDT Fri Apr 26 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTHEASTERN LARIMER COUNTY... At 503 PM MDT, a severe thunderstorm was located 4 miles east of Virginia Dale, or 27 miles southwest of Cheyenne, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Virginia Dale, Cherokee Park and Red Feather Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4100 10506 4093 10499 4079 10562 4099 10562 TIME...MOT...LOC 2303Z 257DEG 41KT 4096 10526 HAIL...<.75IN WIND...60MPH $$ BARJENBRUCH
225
WWUS55 KBOU 262319
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
519 PM MDT Fri Apr 26 2019
COC069-262328-
/O.CAN.KBOU.SV.W.0002.000000T0000Z-190426T2330Z/
Larimer CO-
519 PM MDT Fri Apr 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARIMER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
However, gusty winds between 40 and 50 mph can still be expected as
the showers and storms move through the area.
LAT...LON 4100 10506 4093 10499 4079 10562 4099 10562
TIME...MOT...LOC 2317Z 260DEG 39KT 4099 10504
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:27 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 26, 2:27 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 227 PM MDT Fri Apr 26 2019 .SHORT TERM...(This evening through Saturday) Issued at 225 PM MDT Fri Apr 26 2019 Scattered thunderstorms have formed over southern Wyoming, western Colorado, and Utah. Main upper level trough over the northwest part of the country will race eastward tonight. The scattered storms and storm development will shift east through the evening hours. Storms will be moving quickly at 40 to 60 mph. This along with the dry lower levels will result in gusty outflow winds from the thunderstorms. A couple storms may become severe with wind gusts to around 60 mph. The threat for severe gusts will decrease by mid evening as the airmass begins to stabilize. However, chance for showers and storms will linger through the evening as the trough shifts across the region. The trough moves east of Colorado after midnight. This should end the threat for convection. In the mountains, higher areas, mainly above 10000 feet will see snow. Where convection lingers, 4 to 8 inches of snow will be possible. Models show the best chance for this heavier snow along I-70 this evening. A cold front backs southwest across northeast Colorado late tonight and early Saturday morning. This will bring cooler temperatures to the eastern plains. The cooler airmass will be shallow and is expected to shift eastward some on Saturday and allow the Front Range to warm up. A surface trough sets up Saturday afternoon. Coverage along the trough may produce showers and thunderstorms. Most models have been dry with this over northern Colorado, except for the GFS model. Will have low pops for this during the late afternoon hours. Better moisture will be over southern Colorado where chances for storms will be improved. .LONG TERM...(Saturday night through Friday) Issued at 225 PM MDT Fri Apr 26 2019 An episodic, unsettled pattern ahead for the extended with multiple chances for precipitation across the region. For Saturday night into Sunday, a northern-stream trough will continue to amplify in the upper level flow as it spreads east to southeastward over the northern plains toward the upper Midwest. In addition, a southern-stream upper low will slowly move toward southern CA through the day Sunday. Strengthening winds aloft provided by the approaching northern plains trough combined with decent moisture and a southwestward racing front will move over the eastern plains by the evening hours on Sunday. By Sunday late afternoon and into the evening hours, model CAPE values have energy in the 100-500 j/kg range, mostly over the southern-most portions of the CWA with the help of a deepening surface low. Model upper air soundings show high low level lapse rates with values around 9.8 C/km with high level LCL values and DCAPEs around 8000 j/kb. This could mean isolated convection across the region with the main threats being gusty outflow winds Sunday afternoon and early evening. By 00z Monday, models indicate the colder airmass pushing south over the CWA bringing increased moisture and cooler temperatures. At this time, models are showing temperatures at the 700 mb level getting down to -6C. Multiple sources are indicating wet bulb heights getting below 5,000 ft by 12z Monday. Flow at the surface will be predominately northerly with a slight NE push near the base of the foothills. PWAT (moisture) values are showing modest moisture over the higher terrain early Monday with values around 0.45-0.5 inches over the plains. With the upslope component of the winds it is possible that areas along the Foothills and Palmer divide in addition to the mountains could see some snow late Sunday into early Monday. The plains are not as clear-cut however. At this time models are showing temperatures cold enough for snow in the mid levels with a near moist-adiabatic sounding up to 500 mb for the Denver area. The atmosphere will gradually moisten and cool with very low freezing levels by 6 am Monday. This could mean a rain to snow mixture for the Denver area, and mainly South of I-70 and East of I-25 for Monday morning commuters. With warm road surfaces and a high snow to liquid ratio, do not expect much in the way of accumulation but some may be possible, with more over the Foothills and Palmer Divide. The upper level low that was southwest of CA will provide the second push of energy by Monday afternoon as it moves onshore into Arizona. This will bring widespread precipitation and storms across the western and southern portions of the state and into the northern and central mountains through Monday evening. Models differ slightly on the speed of the upper trough as it moves northeast across Colorado into Tuesday. 700 mb temperatures over the eastern plains continue to be on the cooler side with freezing levels slowly improving by Tuesday afternoon. This could mean additional chances for light snow accumulation for the lower elevations of the urban corridor by Tuesday afternoon. Temperatures Monday and Tuesday will be below seasonal normals with highs only reaching into the 40s with lows dipping below freezing Monday into Tuesday. By midweek, another upper trough is progged to push southeast into Colorado bringing a chance of rain and storms to the region by Wednesday afternoon. Temperatures will rebound slightly on Wednesday with highs in the upper 50s to low 60s. A drier and warmer pattern will return by Thursday and Friday with just a slight chance of storms over the higher terrain and highs once again reaching into the 70s by Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 225 PM MDT Fri Apr 26 2019 Light winds will turn westerly after 21Z as winds aloft mix down. Scattered showers and thunderstorms expected to form after 21Z. Outflow boundaries from convection will move across the Denver area after 22z. Winds will quickly shift to the west- northwest at 20 to 30 knots with potential gusts up to 45 knots for an hour or so. A second round of showers and storms may affect the area between 03z and 06z. Winds should not be as strong, with this second batch of activity, but still could see gusts up to 30 mph. Convection ends by midnight with only scattered high clouds. Skies will clear out after 06Z. A weak cold front will back through after 09Z bring northeast winds. The winds will remain an east to southeast direction through Saturday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Bowen AVIATION...Meier
Hazardous weather outlook, Apr 26, 11:06 AM MDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1106 AM MDT Fri Apr 26 2019 COZ030>051-271715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1106 AM MDT Fri Apr 26 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Fast moving scattered showers and thunderstorm will quickly move eastward across the area this afternoon and evening. Gusty west to northwest winds of 50 to 60 mph may occur along outflow boundaries. Showers and a few storms will become more widespread over the mountains tonight. A period of heavy snow will be possible above 10000 feet with snow accumulations of 4 to 8 inches possible. The heavy snow may lead to hazardous driving conditions along the I-70 mountain corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow showers will be possible over the higher terrain Saturday night through Tuesday. Across the plains, there is a slight chance of showers and thunderstorms on Sunday with precipitation chances continuing into Tuesday. Temperatures across the region could be cold enough for snow at lower elevations Monday into Tuesday. At this time, accumulations do not look to be significant. The remainder of the week looks to be on the drier side. Temperatures will drop to below seasonal normals Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Apr 26, 4:36 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Denver CO
436 PM MDT Fri Apr 26 2019
COZ030>035-038-039-262315-
Jackson County Below 9000 Feet CO-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Grand and Summit Counties Below 9000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
West Jackson and West Grand Counties Above 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
436 PM MDT Fri Apr 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...LARIMER...GRAND AND
BOULDER COUNTIES UNTIL 515 PM MDT...
At 435 PM MDT, Doppler radar was tracking thunderstorms along a line
extending from 5 miles northwest of Cherokee Park to near Mt
Audubon, or along a line extending from 21 miles south of Laramie to
42 miles northwest of Denver. Movement was east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Fort Collins, Boulder, western Longmont, western Loveland, Lafayette,
Louisville, Wellington, Estes Park, Berthoud, Lyons, Granby, Trail
Ridge, Nederland, Kremmling, Fraser, Bear Lake, Hot Sulphur Springs,
Walden, Grand Lake and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4100 10495 3995 10516 3991 10643 3993 10644
3993 10663 4006 10664 4100 10658
TIME...MOT...LOC 2235Z 260DEG 39KT 4099 10555 4009 10565
BARJENBRUCHThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:36 PM MDT | Special Weather Statement | BOU | Boulder, Grand, Jackson, Larimer | 39 min |
| Apr 26, 5:16 PM MDT | Special Weather Statement | BOU | Boulder, Clear Creek, Gilpin | 59 min |
| Apr 26, 5:48 PM MDT | Special Weather Statement | BOU | Sedgwick | 57 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.